Arithmetic properties of Andrews' singular overpartitions

Shi Chao Chen, Michael D. Hirschhorn, James A. Sellers

Research output: Contribution to journalArticlepeer-review

37 Scopus citations


In a very recent work, G. E. Andrews defined the combinatorial objects which he called singular overpartitions with the goal of presenting a general theorem for overpartitions which is analogous to theorems of Rogers-Ramanujan type for ordinary partitions with restricted successive ranks. As a small part of his work, Andrews noted two congruences modulo 3 which followed from elementary generating function manipulations. In this work, we show that Andrews' results modulo 3 are two examples of an infinite family of congruences modulo 3 which hold for that particular function. We also expand the consideration of such arithmetic properties to other functions which are part of Andrews' framework for singular overpartitions.

Original languageEnglish (US)
Pages (from-to)1463-1476
Number of pages14
JournalInternational Journal of Number Theory
Issue number5
StatePublished - Aug 5 2015

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory


Dive into the research topics of 'Arithmetic properties of Andrews' singular overpartitions'. Together they form a unique fingerprint.

Cite this